Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 206, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 5:31 PM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 12, 2005, 6:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Creek County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:45 PM CDT | HAIL 1 | 2 E Mannford, OK | |
| Jun 12, 5:46 PM CDT | HAIL 1 | 6 W Sand Springs, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 122232 SVRTSA OKC037-143-122330- /O.NEW.KTSA.SV.W.0206.050612T2231Z-050612T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 531 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CREEK COUNTY IN NORTHEAST OKLAHOMA TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 630 PM CDT * AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF DEPEW...MOVING NORTH AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF SUPULPA. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRISTOW... SHAMROCK...DRUMRIGHT...KELLYVILLE...OILTON...MANNFORD AND SAND SPRINGS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3578 9662 3576 9629 3618 9608 3617 9663 $$
2 follow-up statements
000 WWUS54 KTSA 122250 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 550 PM CDT SUN JUN 12 2005 OKC037-143-122330- /O.CON.KTSA.SV.W.0206.000000T0000Z-050612T2330Z/ TULSA OK-CREEK OK- 550 PM CDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR CREEK AND TULSA COUNTIES... AT 545 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF MANNFORD...MOVING NORTH AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAND SPRINGS. OTHER SEVERE THUNDERSTORMS WERE LOCATED 10 MILES EAST OF DRUMRIGHT...ALSO MOVING NORTH AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3578 9662 3576 9629 3618 9608 3617 9663 $$
000 WWUS54 KTSA 122330 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 628 PM CDT SUN JUN 12 2005 OKC037-143-122338- /O.EXP.KTSA.SV.W.0206.000000T0000Z-050612T2330Z/ TULSA OK-CREEK OK- 628 PM CDT SUN JUN 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CREEK AND WESTERN TULSA COUNTIES EXPIRES AT 630 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH SCATTERED THUNDERSTORMS IN THE NEXT HOUR. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM. LAT...LON 3578 9662 3576 9629 3618 9608 3617 9663 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:38 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 12, 4:38 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 438 PM CDT SUN JUN 12 2005 .MESOSCALE UPDATE... CONVECTION CONTINUES TO BUBBLE ACROSS NORTHEAST OKLAHOMA. DATA FROM 22Z INDICATE HIGHEST SURFACE BASED CAPES...AROUND 2000-2200 J/KG... EXTEND FROM NOWATA COUNTY SOUTHWEST THROUGH TULSA...CREEK AND PORTIONS OF EASTERN OKFUSKEE COUNTY. CAPES TO THE WEST...UNDER CURRENT CONVECTION ARE LESS THAN 1000. CAPES WERE GENERALLY BETWEEN 1500 AND 2000 J/KG FROM OTTAWA COUNTY SOUTHWEST TO MCINTOSH AND PITTSBURG COUNTIES. SHEAR FROM 0-6 KM IS SOUTHWESTERLY AROUND 25 TO 30KTS...EXCEPT 30 TO 40 KTS OVER WESTERN CENTRAL AND WESTERN OSAGE COUNTY. LOW LEVEL SHEAR WAS RUNNING AROUND 10 TO 15KTS OVER MOST OF EASTERN OKLAHOMA...BUT 15 TO 25 KTS ALONG AND WEST OF THE CONVECTION FROM WASHINGTON COUNTY TO CREEK COUNTY. THE 0-3KM HELICITY VALUES ARE GENERALLY LOW WITH SOME MODERATE VALUES AROUND 150 M2/S2 OVER NORTHERN WASHINGTON COUNTY AND PORTIONS OF OSAGE COUNTY. CAPE AND SHEAR VALUES INDICATE HAIL TO BE THE GREATEST THREAT THROUGH 7 PM. HOWEVER...CELLS FROM NOWATA COUNTY THROUGH TULSA TO CREEK COUNTY WILL BE CLOSELY MONITORED FOR POSSIBLE TRANSITION TO MORE SUPERCELL CHARACTERISTICS. . &&
In the hours before
Special weather statement, Jun 12, 1:17 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 117 PM CDT SUN JUN 12 2005 OKZ054>057-059-130300- CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON- 117 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 465 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... PAWNEE... WASHINGTON... THIS INCLUDES THE CITIES OF...PAWHUSKA...NOWATA...PAWNEE... VINITA AND BARTLESVILLE.
Special weather statement, Jun 12, 1:48 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CDT SUN JUN 12 2005
OKZ054-121930-
OSAGE OK-
148 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF WEBB CITY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...
WEBB CITY...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 12, 3:02 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 1 W SHIDLER 36.78N 96.68W
06/12/2005 1.00 INCH OSAGE OK COUNTY OFFICIAL
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:36 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Jun 12, 2:48 PM CDT | Tornado Warning | TSA | Osage | 43 min |
| Jun 12, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Jun 12, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 30 min |
| Jun 12, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Jun 12, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 61 min |
| Jun 12, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 57 min |
| Jun 12, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 23 min |
| Jun 12, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| Jun 12, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 49 min |
| Jun 12, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 56 min |
| Jun 12, 6:23 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 67 min |
| Jun 12, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 33 min |
| Jun 12, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 54 min |
| Jun 12, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.